MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 PureWick Flex Female External Catheter

C.R. Bard Inc. (Covington) -1018233 PureWick Flex Female External Catheter
Catalog Number PWFXH30
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Skin Discoloration (2074); Skin Inflammation/ Irritation (4545)
Date of Event 08/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer is having an allergic reaction to the flex wicks.States she believes it may be from the dye or coloring of the wicks but isn't entirely sure.She has brought this up to her provider and requested for them to contact the distributor on her behalf and advocate for her.Apologized and explained that via insurance, only the flex wicks are covered, and patient would have to purchase the original blue wicks out of pocket if she preferred them.She asked if there is any documentation of her doctor calling the distributor.Advised not in relation to her reaction.Again, offered to exchange the wicks for a new box but patient claimed that she received an order of flex wicks twice and has had a reaction.So, she is not interested in another box, nor does she believe this is a one-off scenario.She prefers the original wicks, states she never had this issue with them.It's unclear if lot number was requested.Unclear if medical intervention was provided.No additional information provided.Patient states she will call her doctor.Per customer via email on (b)(6) 2026, it was reported that she has been buying female blue catheters for years with no problems.I found out that medicare would cover the cost.In my case because my secondary insurance isn¿t accepted it would be 80 percent.I received the first box and it was purple.Well halfway through the first box my vagina was feeling sore and my caregiver said it was pink.As time went on, it turned from pink to red and hurt a lot.I am (b)(6) and live in a group home.My caregiver borrowed the blue ones from one of my housemates and the red turned to pink and then my skin color.I spoke to my urologist who prescribed cream.I¿m wheelchair patient, can¿t walk and have no control of my urine.My money is running out.I never expected to live this long, and i am quite amazed at how clear my mind is.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PureWick Flex Female External Catheter
Common Device Name
PureWick
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key50916293
Report Number1018233-2026-06154
Device Sequence Number5394079
Product Code NZU
UDI-Device Identifier00801741226984
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFXH30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale